Type your health question here. Get expert advice.
Ask health and wellness questions and get free answers from top experts and other women who've been there. Click "ask" and your question is associated with your username. Click "ask secretly" and your question is anonymous.
Amy Levine, MA, CSE(Sex Coach & Sexuality Educator)answered(7/30/2012)It's difficult to say why it's happening now, and only when you take the placebo pills. However, it's really important that you call your OB/GYN who wrote the prescription, or your current doc to get their perspective and advice.
Evelyn Resh MPH,CNM(Certified Sexuality Counselor & Nurse-Midwife)answered(8/24/2012)Despite what many say about generic medications not being different from brand name drugs, this is not always the case. There can be a 15-20% difference in formulations from one medication to another, which changes the bioavailability - in otherwords, how much of it you are able to absorb and use - and this can absolutely affect how you feel when you take them. In your case, I would recommend that if one particular generic was working for you and not causing migraines, ask your pharmacist for that generic only. Otherwise, have your practitioner write "no substitute" on your prescription for Yaz and stick with the brand name. This will cost more, but preventing a migraine is probably worth the extra cost.